Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 27, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 13, 2006, 5:30 AM EDT for Orange County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2006, 5:30 AM EDT (09:30 UTC)
- Expired
- Jun 13, 2006, 5:58 AM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 130930 SVRMLB FLC095-131015- /O.NEW.KMLB.SV.W.0027.060613T0930Z-060613T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 530 AM EDT TUE JUN 13 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ORANGE COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...WINTER PARK...ORLANDO INTERNATIONAL AIRPORT...ORLANDO...CONWAY...AZALEA PARK * UNTIL 615 AM EDT * AT 527 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORLANDO INTERNATIONAL AIRPORT...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UNION PARK...AZALEA PARK AND 7 MILES SOUTHEAST OF WINTER PARK BY 540 AM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 2838 8144 2831 8125 2853 8115 2858 8137 $$ KELLY
1 follow-up statement
000 WWUS52 KMLB 130958 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 554 AM EDT TUE JUN 13 2006 FLC095-131004- /O.CAN.KMLB.SV.W.0027.000000T0000Z-060613T1015Z/ ORANGE FL- 554 AM EDT TUE JUN 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORANGE COUNTY IS CANCELLED... AT 554 AM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD WEAKENED BELOW SEVERE LEVELS AND EXITED THE WARNED AREA AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS...THUS THE WARNING HAS BEEN CANCELLED. ORLANDO INTERNATIONAL AIRPORT RECORDED A WIND GUST OF 53 MPH AT 527 AM. RADAR INDICATED THAT VERY HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE FROM THIS RAINBAND ASSOCIATED WITH TROPICAL STORM ALBERTO AS IT PUSHES ACROSS EASTERN ORANGE COUNTY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT. LAT...LON 2838 8144 2831 8125 2853 8115 2858 8137 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:00 AM EDT, 30 minutes earlier.
Area forecast discussion, Jun 13, 5:00 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EDT TUE JUN 13 2006 ...TROPICAL STORM ALBERTO FORECAST TO MAKE LANDFALL IN THE FLORIDA BIG BEND LATER THIS MORNING... ...HEAVY RAIN AND SQUALLS MOVING THROUGH EAST CENTRAL FLORIDA TODAY... .DISCUSSION... TODAY/TONIGHT...BANDS OF SHOWERS/SQUALLS TO THE EAST OF ALBERTO LIFTING THROUGH EC FL EARLY THIS MORNING. A FEW STORMS HAVE BEEN SHOWING ROTATION...AND NORTHERN HALF OF EC FL REMAINS IN A TOR WATCH UNTIL 8 AM EDT...AFTER WHICH TIME THE TOR POTENTIAL WILL BE WANING AS LOW LEVEL SHEAR VALUES DECREASE. UPPER LEVEL JET AND SOME DRIER AIR WRAPPING AROUND ALBERTO COULD LEAD TO A TEMPORARY LULL IN CONVECTIVE ACTIVITY AFTER EARLY MORNING SQUALLS ROTATE THROUGH...BUT MAY HELP A DAYTIME ORGANIZED SQUALL LINE TO DEVELOP AND MOVE ACROSS THE PENINSULA. POPS REMAIN VERY HIGH WITH MENTION OF HEAVY DOWNPOURS AND GUSTY WINDS WITH STORMS. ACTIVITY SHOULD WIND DOWN BY EARLY EVENING WITH ALBERTO ACCELERATING NELY THROUGH GA. WEDNESDAY-FRIDAY...THE REMAINS OF ALBERTO EXIT THE SOUTHEAST U.S. COAST EARLY WEDNESDAY INTO THE WESTERN ATLANTIC CONTINUING ON A NORTHEAST TRACK. A FRONTAL BOUNDARY WILL BE SITUATED ACROSS THE NORTHERN PENINSULA AND DEEP MOIST TROPICAL AIR WILL BE LOCATED SOUTH OF THIS BOUNDARY. MID-LVL TROUGHING WILL AID IN CONVECTION CHANCES THROUGH THURSDAY. ON FRIDAY SURFACE HIGH PRESSURE WILL DROP OUT OF THE OHIO VALLEY INTO THE SOUTHEAST U.S. AS DRIER AIR MOVES SOUTH ACROSS THE PENINSULA. ONSHORE WIND COMPONENT WILL DEVELOP FRIDAY AFTN AND WITH RESIDUAL MOISTURE AROUND WILL BE ADEQUATE TO PRODUCE SOME AFTN SHRA/TSRA ACTIVITY. TEMPERATURES WILL SLOWLY CLIMB BACK INTO THE UPPER 80S ALONG THE COAST WHILE LOWER 90S WILL BE FELT THU/FRI ACROSS THE INTERIOR. LOWS WILL BE IN THE LOWER/MID 70S. SATURDAY-MONDAY...THE SURFACE HIGH WILL TAKE UP RESIDENCY OFF THE COAST OF THE CAROLINAS AS A RIDGE EXTENDS EASTWARD ACROSS SOUTHERN GA AND NORTHERN FL. MID-LVL RIDGING WILL BUILD OVER THE SOUTHEAST U.S. THROUGH THIS TIME PERIOD. LATEST MEDIUM RANGE MODEL RUNS ARE TO TREND TOWARDS DRIER CONDITIONS IN THE EXTENDED. FOR NOW WILL KEEP SCHC TO LOW END CHC POPS IN THE FCST THROUGH THE EXTENDED WITH BEST CHCS ACROSS OUR SOUTHERN CWA. THE WIND COMPONENT WILL BE MAINLY ONSHORE DURING THIS PERIOD. TEMPERATURES WILL BE MAINLY UPPER 80S ALONG THE COAST AND INTO THE LOWER 90S INLAND. LOWS WILL RANGE FROM THE UPPER 60S TO MID 70S. && .MARINE...WINDS AND SEAS CONTINUE TO INCREASE OVER THE LOCAL WATERS TODAY AS ALBERTO MOVES ONSHORE THE BIG BEND LATER THIS MORNING. SOUTH-SOUTHWESTERLY WINDS WILL SLOWLY DECREASE FROM BETWEEN 15-20 KTS THROUGH THE DAY WEDNESDAY AS THE REMNANTS OF ALBERTO MOVE AWAY FROM THE EAST COAST. SEAS WILL ALSO GRADUALLY SUBSIDE INTO THE LATE AFTN. A WEAK FRONTAL BOUNDARY WILL SAG SOUTH ACROSS ECFL ON THURSDAY. HIGH PRESSURE WILL SLIDE DOWN THE EAST COAST ON FRIDAY INTO THE WEEKEND TURNING THE FLOW ONSHORE WITH CONTINUED SMALL CHANCES FOR SHRA/TSRA. && .AVIATION...LLWS INDICATED IN THE TAFS THROUGH 13Z WITH WINDS NR 40KT AT 15KFT. OCNL REDUCED VSBY/CIGS IN SHRA/SQUALLS AND POTENTIAL FOR TSRA THIS AFTERNOON...THEN ACTIVITY GRADUALLY DECREASING THIS EVE. && .HYDROLOGY...RADAR RAINFALL ESTIMATES INDICATE THE HEAVIEST RAIN AMOUNTS HAVE FALLEN OVER THE NORTHERN SECTIONS OF EC FL WITH 2-3 INCHES IN SPOTS. RAINFALL TOTALS TODAY AGAIN EXPECTED TO BE HIGHEST OVER THE NORTH...SO EVENT TOTAL AMOUNTS OF 3-5 INCHES NORTH AND 1-3 SOUTH REASONABLE. FLOODING PROBLEMS LIMITED TO TEMPORARY INUNDATIONS OF RAINFALL PONDING...ESPECIALLY STREETS AND LOW LYING AREAS. && .PRELIMINARY POINT TEMPS/POPS... DAB 84 74 88 73 / 100 60 50 30 MCO 83 75 91 74 / 100 60 50 30 MLB 84 76 89 72 / 100 50 50 30 VRB 84 75 90 74 / 90 50 60 30 && .MLB WATCHES/WARNINGS/ADVISORIES... ...TORNADO WATCH 473 IN EFFECT FOR LAKE...ORANGE...SEMINOLE... VOLUSIA...BREVARD AND OSCEOLA COUNTIES UNTIL 8 AM EDT. ...SMALL CRAFT ADVISORY FLAGLER BEACH-JUPITER INLET THROUGH THIS EVENING. && SHORT TERM...GLITTO/DECKER LONG TERM....SEDLOCK
Hazardous weather outlook, Jun 12, 1:16 PM EDT, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 116 PM EDT MON JUN 12 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 130530- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 116 PM EDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY THROUGH TUESDAY... FOR THE LATEST INFORMATION REGARDING WEATHER HAZARDS ASSOCIATED WITH TROPICAL CYCLONE ALBERTO...PLEASE REFER TO THE HURRICANE LOCAL STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. 99
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:01 AM EDT | Tornado Warning | MLB | Orange | 29 min |
| Jun 13, 3:41 AM EDT | Tornado Warning | MLB | Lake | 49 min |
| Jun 13, 6:28 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 13, 6:28 AM EDT | Tornado Warning | MLB | Brevard, Volusia | 32 min |
| Jun 13, 8:18 AM EDT | Special Marine Warning | MLB | 87 min | |
| Jun 13, 10:06 AM EDT | Lake Wind Advisory | MLB | Lake, Orange, Seminole, Volusia | 8 hr |
| Jun 13, 2:32 PM EDT | Special Marine Warning | MLB | 88 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.